MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511906B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the reflex hybrid revision driver draw rod was observed to be broken upon inspection.There was no procedure associated with this event.No surgical delay nor adverse consequences occurred.
 
Additional Manufacturer Narrative
A visual inspection was performed and the tip of the device was confirmed to be fractured.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.The reflex hybrid surgical technique and device ifu were reviewed: ¿ do not pull the screw out with only the inner shaft/draw rod.Note: ensure that the tip is fully expanded(draw rod tightened finger-tight) prior to attempting to remove the screw.Note: the revision driver must be axially aligned with the screw trajectory and fully seated in the screw head before inserting or tightening the inner shaft.Note: while the revision driver is attached to the screw, pivoting or angulation of the instrument must be avoided, as it can cause bending or breakage of the inner shaft.Tip: check the tip of the inner shaft/draw rod regularly to ensure that the threaded tip hasn¿t stripped.Instruments must be examined for wear or damage prior to surgery and after sterilization." the cause of the reported event is most likely normal wear due to device age as the device is approximately 6 years old.Excessive force applied in previous surgeries may have also contributed to the event.
 
Event or Problem Description

Brand Name
REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12819951
Report Number0009617544-2021-00220
Device Sequence Number4869920
Product Code LXH
UDI-Device Identifier07613327276855
UDI-Public07613327276855
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48511906B
Device Catalogue Number48511906B
Device Lot Number14H031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown